MAUDE Adverse Event Report: BARD ACCESS SYSTEMS NAVARRE OPTI-DRAIN MULTI-USE DRAINAGE CATHETER 12F PIGTAIL; PATIENT CARE SUCTION APPARATUS

BARD ACCESS SYSTEMS NAVARRE OPTI-DRAIN MULTI-USE DRAINAGE CATHETER 12F PIGTAIL; PATIENT CARE SUCTION APPARATUS
Catalog Number NOD12PT
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of gfyh1272 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (gfyh1272) have been reported from the same (b)(4) facility.
 
Event or Problem Description
It was reported that the implicated catheter was inserted in the angiography suite on (b)(6) 2017 and the patient was sent back to the ward.The doctor/nurse found the tube leaking the next day and reported a broken hub.The patient was sent to back to the angio suite for tube replacement.The catheter was replaced by interventional radiologist.No patient injury was reported.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a cracked connector was confirmed but the exact cause remained unknown.The product returned for evaluation was an optidrain drainage catheter.The catheter had been cut near the connector resulting in two sample segments.Gross visual evaluation of the connector confirmed that the connector was badly damaged with a large segment broken from the main connector and was not returned.The break had occurred in the longitudinal direction and extended beyond the grip tabs.Microscopic examination of the connector damage revealed that the luer threads on the remaining connector had also broken away from the connector.An additional crack was observed which traversed through the grip tab and followed a curvilinear path in an ending point approximately 45° from the starting location.The observed fracture features were characteristic of a brittle material failure.The broken luer threads suggested that extreme force had been experienced at the luer threads and this force may also be related to the overall damage on the luer.Ultimately the exact cause for the brittle break was not determined through evaluation of the physical sample.No further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.

Brand Name
NAVARRE OPTI-DRAIN MULTI-USE DRAINAGE CATHETER 12F PIGTAIL
Common Device Name
PATIENT CARE SUCTION APPARATUS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6370397
Report Number3006260740-2017-00169
Device Sequence Number783195
Product Code GBX
UDI-Device Identifier00801741037078
UDI-Public(01)00801741037078(17)170930(10)GFYH1272
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Catalogue NumberNOD12PT
Device Lot NumberGFYH1272
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/01/2017
Supplement Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1